Alert archive / Colorado / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Pueblo, CO
NWS Pueblo, CO issued this areal flood advisory at Jul 31, 2012, 12:38 PM MDT for Las Animas County, Colorado. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 12:38 PM MDT (18:38 UTC)
- Expired
- Jul 31, 2012, 2:41 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 139 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.6 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 2430 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366
WGUS85 KPUB 311838
FLSPUB
FLOOD ADVISORY
NATIONAL WEATHER SERVICE PUEBLO CO
1238 PM MDT TUE JUL 31 2012
COC071-312130-
/O.NEW.KPUB.FA.Y.0021.120731T1838Z-120731T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAS ANIMAS CO-
1238 PM MDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SMALL STREAM FLOOD ADVISORY FOR...
WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 330 PM MDT
* AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE ADVISORY AREA. DOPPLER
RADAR ESTIMATED UP TO AN INCH OF RAIN HAS FALLEN IN AN AREA OVER
AND TO THE SOUTH OF THE SPANISH PEAKS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING
INCLUDE...GULNARE AND SPANISH PEAKS.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...APISHAPA
RIVER...TRUJILLO CREEK...MIDDLE FORK TRUJILLO CREEK...NORTH FORK
TRUJILLO CREEK...WET CANYON...RICO SECO CREEK AND GUAJATOYAH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AN ADDITIONAL INCH OF RAINFALL IS STILL POSSIBLE IN THE ADVISORY
AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3730 10500 3733 10503 3738 10499 3739 10494
3738 10488 3740 10485 3741 10474 3732 10473
3727 10487
$$3 follow-up statements
964
WGUS85 KPUB 311917
FLSPUB
FLOOD ADVISORY
NATIONAL WEATHER SERVICE PUEBLO CO
117 PM MDT TUE JUL 31 2012
COC071-312130-
/O.CON.KPUB.FA.Y.0021.000000T0000Z-120731T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAS ANIMAS CO-
117 PM MDT TUE JUL 31 2012
...SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR WEST CENTRAL LAS
ANIMAS COUNTY UNTIL 330 PM MDT...
AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE ADVISORY AREA.
HEAVY RAIN FROM A STRONG THUNDERSTORM CONTINUES TO FALL IN AN AREA
AROUND 9 MILES WEST SOUTHWEST OF GULNARE. A SPOTTER LOCATED 4 MILES
SOUTH OF THE SPANISH PEAKS HAD .75 INCHES OF RAIN WITH LOTS OF PEA
SIZE HAIL IN ADDITION TO THE HEAVY RAINFALL.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...GULNARE AND SPANISH PEAKS.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...APISHAPA
RIVER...TRUJILLO CREEK...MIDDLE FORK TRUJILLO CREEK...NORTH FORK
TRUJILLO CREEK...WET CANYON AND RICO SECO CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3730 10500 3733 10503 3738 10499 3739 10494
3738 10488 3740 10485 3741 10474 3732 10473
3727 10487
$$219
WGUS85 KPUB 311952
FLSPUB
FLOOD ADVISORY
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MDT TUE JUL 31 2012
COC071-312130-
/O.CON.KPUB.FA.Y.0021.000000T0000Z-120731T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAS ANIMAS CO-
152 PM MDT TUE JUL 31 2012
...SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR WEST CENTRAL LAS
ANIMAS COUNTY UNTIL 330 PM MDT...
AT 150 PM MDT...RAIN HAD DIMINISHED ACROSS MOST OF THE ADVISORY
AREA. HOWEVER RAINFALL AMOUNTS OF 1 TO 2 INCHES LIKELY FELL ACROSS
AN AREA BETWEEN 8 AND 12 MILES WEST SOUTHWEST OF GULNARE. THIS
HEAVY RAINFALL WILL CONTINUE TO CAUSE CREEKS...STREAMS...AND
DRAINAGES IN THE AREA TO RUN HIGH WITH WATER.
SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING INCLUDE...GULNARE
AND SPANISH PEAKS.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
APISHAPA RIVER...TRUJILLO CREEK...MIDDLE FORK TRUJILLO CREEK...NORTH
FORK TRUJILLO CREEK...WET CANYON AND RICO SECO CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3730 10500 3733 10503 3738 10499 3739 10494
3738 10488 3740 10485 3741 10474 3732 10473
3727 10487
$$550
WGUS85 KPUB 312041
FLSPUB
FLOOD ADVISORY
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT TUE JUL 31 2012
COC071-312056-
/O.CAN.KPUB.FA.Y.0021.000000T0000Z-120731T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAS ANIMAS CO-
241 PM MDT TUE JUL 31 2012
...THE SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR WEST
CENTRAL LAS ANIMAS COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE ADVISORY AREA.
STREAMS AND CREEKS IN THE ADVISORY AREA HAVE RECEDED OR WERE
BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN PUEBLO.
&&
LAT...LON 3730 10500 3733 10503 3738 10499 3739 10494
3738 10488 3740 10485 3741 10474 3732 10473
3727 10487
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this areal flood advisory went out at Jul 31, 11:55 AM MDT, 43 minutes earlier.
Area forecast discussion, Jul 31, 11:55 AM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT TUE JUL 31 2012 .AVIATION... ABUNDANT LOW LEVEL MOISTURE SHOULD ALLOW FOR ANOTHER ROUND OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING NEAR THE TAF SITES...ESPECIALLY AFTER 20Z. SOME OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND HAIL. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCAL MVFR CONDITIONS...WITH EVEN BRIEF IFR CONDITIONS ANTICIPATED AT TIMES WITH THE MOST INTENSE STORMS. && .PREV DISCUSSION... /ISSUED 413 AM MDT TUE JUL 31 2012/ SHORT TERM... (TODAY AND TONIGHT) ..POTENTIAL FOR ANOTHER ROUND OF PRECIPITATION FOR SOUTHEAST COLORADO THIS AFTERNOON AND EVENING... CURRENTLY...VERY ACTIVE NIGHT AS CONVECTION CONTINUES TO LINGER ACROSS THE FORECAST AREA...PRODUCING FLASH FLOOD CONCERNS FOR THE WALDO BUN SCAR. AS OF 230 AM...SHOWERS AND STORMS WERE GRADUALLY EDGING TO THE NE...BUT ARE TRENDING TOWARDS HANGING ON INTO THE MORNING HOURS. VERY JUICY LLVLS...WITH DEWPOINT TEMPS IN THE UPPER 50S TO LOWER 60S. TODAY AND TONIGHT...VERY LITTLE CHANGE IN THE UPPER PATTERN AS SUGGESTED BY GFS AND NAM MODELS...SO WITH ALL THE ONGOING ACTIVITY WILL NOT BELABOR THE POINT TOO MUCH. THE UPPER RIDGE AXIS REMAINS IN THE VCNTY OF THE SE CORNER OF THE STATE THROUGH THE DAY...DRAWING MORE MONSOON MOISTURE UP ACROSS THE 4 CORNERS AND INTO COLORADO. THERE IS SOME HINT OF THIS RIDGE PERHAPS SLIDING SLIGHTLY TO THE WEST AND PUSHING THE PLUME AWAY FROM THE CWA...BUT CONFIDENCE IS LOW. WILL PAINT THE POP GRIDS VERY SIMILAR TO WHAT WAS EXPERIENCED MONDAY...WITH MAX TEMPS ONCE AGAIN IN THE 90S TO NEAR 100 F FOR THE PLAINS AND IN THE 80S FOR THE HIGH VALLEYS. STORM MOTION TODAY WILL CONTINUE TO BE 10-15 KTS TO THE N-NE...BUT AFTN/EVE OUTFLOW WILL MOST LIKELY ALLOW FOR REDEVELOPMENT UP AGAINST THE SOUTHERN FRONT RANGE INTO THE EVENING. SMALL HAIL AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS TODAY...AND FLASH FLOODING ON THE WALDO CANYON BURN SCAR WILL BE A CONCERN ONCE AGAIN. 27 LONG TERM... (WEDNESDAY THROUGH MONDAY) LITTLE CHANGE IN THE PATTERN FOR THE NEXT SEVERAL DAYS. UPPER HIGH PRESSURE REMAINS CENTERED TO THE SOUTH OF COLORADO OVER NEW MEXICO AND THE TEXAS PANHANDLE THROUGH NEXT MONDAY. THIS WILL CONTINUE THE FLOW OF MONSOON MOISTURE AROUND AND OVER THE TOP OF THE HIGH CENTER ACROSS SOUTHERN COLORADO. AREAS OF HEAVY RAINFALL WILL CONTINUE TO BE THE PRIMARY CONCERN...ESPECIALLY ON THE WALDO CANYON BURN SCAR. ADDITIONAL CONCERNS WILL BE LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND HAIL...MOSTLY LESS THAN AN INCH IN DIAMETER. AUGUST IS HERE AND SO IS THE MONSOON...WHICH IS GOOD FOR MOST... BUT BAD FOR SOME. JUST HAVE TO DEAL WITH IT FOR THE NEXT 4 OR 5 WEEKS. USUALLY BY THE FIRST OR SECOND WEEK OF SEPTEMBER...THE SUN ANGLE GETS LOW ENOUGH THAT THE THREAT OF ALMOST DAILY AFTERNOON AND EVENING THUNDERSTORM DIMINISHES...AIDED BY THE LONGER AND COOLER NIGHTS AT THAT TIME OF YEAR. THIS IS NOT TO SAY THERE WON'T BE DAYS OF CONCERN IN SEPTEMBER...OCTOBER AND THROUGHOUT THE WINTER...BUT THEY WILL BE FEWER AND MUCH FARTHER BETWEEN. HOPEFULLY... THE FALL AND WINTER SEASONS WILL ALLOW FOR SIGNIFICANT FLOOD MITIGATION WORK TO BE DONE IN PREPARATION FOR THE NEXT RUNOFF SEASON. LW AVIATION... ONGOING CONVECTION SHOULD TAPER OFF BY 11Z THIS MORNING ACROSS EL PASO COUNTY...BUT ABUNDANT LOW LEVEL MOISTURE SHOULD PAVE THE WAY FOR ANOTHER ROUND OF CONVECTION THIS AFTN AND EVE...BEGINNING BETWEEN 18Z-21Z. KCOS WILL MOST LIKELY BE AFFECTED BY TSRA...MORE SO THAN KPUB AND KALS SO WILL KEEP VCTS FOR THOSE TAFS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 31, 11:46 AM MDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1146 AM MDT TUE JUL 31 2012 COZ058>089-093>099-011800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1146 AM MDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MOUNTAINS THIS AFTERNOON BEFORE SPREADING EASTWARD ACROSS THE PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS. ABUNDANT ATMOSPHERIC MOISTURE IN THE LOW LEVELS WILL ALLOW FOR ANOTHER ROUND OF STRONG STORMS TODAY...WITH THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS UP TO 50 MPH...AND LIGHTNING. SOME BRIEF SMALL HAIL UP TO 3/4 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS ACROSS THE MOUNTAIN AREAS. THERE IS AN ELEVATED POTENTIAL FOR FLASH FLOODING ON THE WALDO CANYON BURN SCAR TODAY...DUE TO THE AMOUNT OF RAIN THAT FELL ACROSS THE AREA DURING THE PREVIOUS 24 HOURS. THEREFORE...THE WALDO CANYON BURN SCAR WILL BE MONITORED CLOSELY THIS AFTERNOON AND EVENING FOR THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SUMMER MONSOON WILL CONTINUE OVER SOUTHERN COLORADO WEDNESDAY THROUGH MONDAY AS SUBTROPICAL MOISTURE CONTINUES TO ROTATE AROUND HIGH PRESSURE CENTERED OVER NEW MEXICO AND THE TEXAS PANHANDLE. THE PRIMARY CONCERN DURING THIS PERIOD WILL BE HEAVY RAINFALL...ESPECIALLY ON THE WALDO CANYON BURN SCAR. OTHER CONCERNS WILL INCLUDE LIGHTNING...WIND GUSTS TO AROUND 50 MPH...AND HAIL...MOSTLY LESS THAN 1 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE IN AND NEAR THE WALDO CANYON BURN SCAR THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 31, 6:53 AM MDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
653 AM MDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM HEAVY RAIN 3 E FALCON 38.93N 104.57W
07/31/2012 M1.05 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL
&&
MOORELocal storm report, Jul 31, 7:27 AM MDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
727 AM MDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HEAVY RAIN 2 N CRYSTOLA 38.98N 105.02W
07/31/2012 M2.85 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL PRECIPITATION FROM YESTERDAY AFTERNOON
THROUGH THE OVERNIGHT HOURS.
&&
LWLocal storm report, Jul 31, 7:29 AM MDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
729 AM MDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HEAVY RAIN 2 N CRYSTOLA 38.98N 105.02W
07/31/2012 M2.85 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL PRECIPITATION FROM YESTERDAY AFTERNOON
THROUGH THE OVERNIGHT HOURS.
0652 AM HEAVY RAIN 3 E FALCON 38.93N 104.57W
07/31/2012 M1.05 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL
0547 AM HEAVY RAIN 4 W ELLICOTT 38.84N 104.46W
07/31/2012 M0.00 INCH EL PASO CO TRAINED SPOTTER
1.74 MEASURED LAST NIGHT, BEGAN AT 7 PM
0547 AM HEAVY RAIN 4 W ELLICOTT 38.84N 104.46W
07/31/2012 M1.74 INCH EL PASO CO TRAINED SPOTTER
LAST NIGHT, BEGAN AT 7 PM
0545 AM HEAVY RAIN 4 W ELLICOTT 38.84N 104.46W
07/31/2012 M1.74 INCH EL PASO CO TRAINED SPOTTER
PCPN SINCE 7 PM 7/30
0243 AM HEAVY RAIN 4 E CRYSTOLA 38.96N 104.95W
07/31/2012 M1.76 INCH EL PASO CO MESONET
RAMPART RANGE RAWS SITE STORM TOTAL
1056 PM HEAVY RAIN MANITOU SPRINGS 38.86N 104.91W
07/30/2012 M1.00 INCH EL PASO CO BROADCAST MEDIA
STORM TOTAL
1056 PM HEAVY RAIN 8 N COLORADO SPRINGS 38.95N 104.82W
07/30/2012 M1.01 INCH EL PASO CO BROADCAST MEDIA
STORM TOTAL. BRIARGATE AREA.
1056 PM HEAVY RAIN WOODLAND PARK 38.99N 105.05W
07/30/2012 M0.96 INCH TELLER CO BROADCAST MEDIA
STORM TOTAL
1056 PM HEAVY RAIN 1 SW COLORADO SPRINGS 38.82N 104.84W
07/30/2012 M0.00 INCH EL PASO CO BROADCAST MEDIA
STORM TOTAL AT 8TH STREET AND ABBOTT
1056 PM HEAVY RAIN 6 E COLORADO SPRINGS 38.83N 104.71W
07/30/2012 M1.58 INCH EL PASO CO BROADCAST MEDIA
STORM TOTAL. 24 HIGHWAY AND PETERSON
1056 PM HEAVY RAIN 5 E COLORADO SPRINGS 38.83N 104.73W
07/30/2012 E0.94 INCH EL PASO CO BROADCAST MEDIA
STORM TOTAL. POWERS AND GALLEY
1056 PM HEAVY RAIN 7 N COLORADO SPRINGS 38.94N 104.82W
07/30/2012 E0.91 INCH EL PASO CO BROADCAST MEDIA
STORM TOTAL. I-25 AND NORTH ACADEMY
0740 PM TSTM WND GST 3 SE SECURITY 38.72N 104.70W
07/30/2012 E65.00 MPH EL PASO CO AMATEUR RADIO
TREES AND POWER LINES BLOWN DOWN.
0711 PM HAIL 6 S PEYTON 38.94N 104.48W
07/30/2012 E0.75 INCH EL PASO CO PUBLIC
0617 PM HEAVY RAIN CASCADE 38.90N 104.97W
07/30/2012 M1.75 INCH EL PASO CO PUBLIC
PUBLIC REPORT OF 1.75 INCHES OF RAINFALL SINCE 530 PM.
0335 PM DEBRIS FLOW 5 SW COLORADO SPRINGS 38.78N 104.89W
07/30/2012 EL PASO CO TRAINED SPOTTER
ROCK SLIDES ACROSS GOLD CAMP ROAD BETWEEN TUNNEL 1 AND
TUNNEL 2 DUE TO HEAVY RAIN.
0247 PM HAIL 4 NNW PEYTON 39.09N 104.51W
07/30/2012 M0.75 INCH EL PASO CO TRAINED SPOTTER
0243 PM HAIL 5 SW COLORADO SPRINGS 38.78N 104.89W
07/30/2012 E0.88 INCH EL PASO CO PUBLIC
NICKEL HAIL COVERING GROUND AND 3 INCHES OF WATER FLOWING
ON ROADS.
0230 PM HAIL 5 WNW PEYTON 39.06N 104.57W
07/30/2012 M0.75 INCH EL PASO CO TRAINED SPOTTER
FELL THROUGH 240 PM.
&&
LWSpecial weather statement, Jul 31, 12:21 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1221 PM MDT TUE JUL 31 2012 COZ074-075-087-088-311845- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 1221 PM MDT TUE JUL 31 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 1218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SPANISH PEAKS...OR 28 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... SPANISH PEAKS. GULNARE. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:20 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Jul 30, 7:05 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jul 30, 7:12 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Jul 30, 7:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 58 min |
| Jul 30, 8:01 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 59 min |
| Jul 30, 8:06 PM MDT | Flash Flood Warning | PUB | El Paso | 114 min |
| Jul 30, 9:04 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 30, 10:02 PM MDT | Flash Flood Warning | PUB | El Paso | 118 min |
| Jul 30, 11:55 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Jul 31, 1:54 AM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 31, 2:09 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 32 min |
| Jul 31, 2:28 PM MDT | Areal Flood Advisory | PUB | Las Animas | 112 min |
| Jul 31, 2:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 18 min |
Nearby
Areal Flood Advisories in Colorado, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.